Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On simultaneous linear extensions of partial (pseudo)metrics

Authors: E. D. Tymchatyn and M. Zarichnyi
Journal: Proc. Amer. Math. Soc. 132 (2004), 2799-2807
MSC (2000): Primary 54E35, 54C20, 54E40
Published electronically: April 21, 2004
MathSciNet review: 2054807
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the question of simultaneous extension of (pseudo) metrics defined on nonempty closed subsets of a compact metrizable space. The main result is a counterpart of the result due to Künzi and Shapiro for the case of extension operators of partial continuous functions and includes, as a special case, Banakh's theorem on linear regular operators extending (pseudo)metrics.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54E35, 54C20, 54E40

Retrieve articles in all journals with MSC (2000): 54E35, 54C20, 54E40

Additional Information

E. D. Tymchatyn
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, Room 142 McLean Hall, 106 Wiggins Road, Saskatoon, Saskatchewan, Canada S7N 5E6

M. Zarichnyi
Affiliation: Department of Mechanics and Mathematics, Lviv National University, Universytetska 1, 79000 Lviv, Ukraine

PII: S 0002-9939(04)07413-1
Received by editor(s): November 18, 2002
Received by editor(s) in revised form: May 29, 2003
Published electronically: April 21, 2004
Additional Notes: The paper was finished during the second named author’s visit to the University of Saskatchewan. This research was supported in part by NSERC research grant OGP 005616
Communicated by: Alan Dow
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia